Alert archive / Texas / Red Flag Warnings in 2024

Red Flag Warning 7, NWS Midland/Odessa, TX

March 23, 20245 counties in New Mexico; 24 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 23, 2024, 1:56 PM MDT for 5 counties in New Mexico; 24 counties in Texas. It took effect at Mar 24, 2024, 11:00 AM MDT. It was in force for 10 hr. 29 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 23, 2024, 1:56 PM MDT (19:56 UTC)
In effect from
Mar 24, 2024, 11:00 AM MDT
Expired
Mar 24, 2024, 9:00 PM MDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX
All 29 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 11:32 AM MDTNON-TSTM WND GST 743 W Midway, NMASOS station KROW Roswell Air Center.
Mar 24, 11:36 AM MDTNON-TSTM WND GST 615 Wsw Otis, NMASOS station KCNM Carlsbad.
Mar 24, 11:58 AM MDTNON-TSTM WND GST 5813 Se Marfa, TX
Mar 24, 12:15 PM MDTNON-TSTM WND GST 6416 S Orla, TXMesonet station FW9692 Pecos.
Mar 24, 12:25 PM MDTNON-TSTM WND GST 85Pine Springs, TXMesonet station 60 Pine Springs GMNP.
Mar 24, 12:37 PM MDTNON-TSTM WND GST 5814 Nne Bitter Lake Wild, NMMesonet station REMN5 Bitter Lake WL Refuge 14 NNE (Eight Mile Draw).
Mar 24, 12:47 PM MDTNON-TSTM WND GST 753 W Midway, NMASOS station KROW Roswell Air Center.
Mar 24, 12:49 PM MDTNON-TSTM WND GST 5817 Nw Jal, NM
Mar 24, 1:16 PM MDTNON-TSTM WND GST 672 Sw Tatum, NMMesonet station CW0386 Tatum.
Mar 24, 1:19 PM MDTNON-TSTM WND GST 592 Nne Seminole, TXMesonet station 25 Seminole 2N.
Mar 24, 1:50 PM MDTNON-TSTM WND GST 584 Ne Monument, NMAWOS station KHOB Hobbs Lea Co.
Mar 24, 1:52 PM MDTNON-TSTM WND GST 581 S Lamesa, TX
Mar 24, 1:52 PM MDTNON-TSTM WND GST 582 Sse Lamesa, TXMesonet station 18 Lamesa 2SE.
Mar 24, 1:52 PM MDTNON-TSTM WND GST 691 Ene Pine Springs, TXMesonet station PSGT2 Pinery.
Mar 24, 2:10 PM MDTNON-TSTM WND GST 607 W Oscuro, NMMesonet station WSM14 Oscura Range Camp (WSMR).
Mar 24, 2:10 PM MDTNON-TSTM WND GST 607 W Oscuro, NMMesonet station WSM14 Oscura Range Camp (WSMR).
Mar 24, 2:10 PM MDTNON-TSTM WND GST 603 N Lakewood, NMMesonet station NMC37 Seven Rivers.
Mar 24, 2:26 PM MDTNON-TSTM WND GST 605 Nw Hobbs, NM
Mar 24, 2:38 PM MDTNON-TSTM WND GST 773 Nnw Pine Springs, TXMesonet station GDBT2 The Bowl.
Mar 24, 3:49 PM MDTNON-TSTM WND GST 603 Nw Hobbs, NMMesonet station 66 Hobbs, NM/ Lea County.
Mar 24, 4:25 PM MDTNON-TSTM WND GST 702 Wsw Tatum, NMMesonet station 51 2SW Tatum NM.
Mar 24, 4:36 PM MDTNON-TSTM WND GST 581 Ne Dunken, NMMesonet station DUNN5 Dunken 2 NE (Dunken).
Mar 24, 4:40 PM MDTNON-TSTM WND GST 647 Nw Maljamar, NMMesonet station CPPN5 Caprock.
Mar 24, 4:43 PM MDTNON-TSTM WND GST 583 Nw Wink, TXASOS station KINK Wink.
Mar 24, 4:45 PM MDTNON-TSTM WND GST 6221 W Bennett, NMMesonet station FW9688 Jal.
Mar 24, 5:15 PM MDTNON-TSTM WND GST 597 Ssw Loco Hills, NMMesonet station FW9686 Odessa.
Mar 24, 5:15 PM MDTNON-TSTM WND GST 604 Nw Bennett, NMMesonet station FW9689 Jal.
Mar 24, 5:43 PM MDTNON-TSTM WND GST 601 Wsw Seagraves, TXMesonet station 15 Seagraves 1SW.
Mar 24, 7:01 PM MDTNON-TSTM WND GST 611 Nw Midland Internatio, TXASOS station KMAF Midland.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2024-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2024-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

335 
WWUS84 KMAF 231956
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
256 PM CDT Sat Mar 23 2024

...RED FLAG WARNING IN EFFECT FROM SUNDAY AFTERNOON THROUGH 
SUNDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20-FT WINDS 
OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER ACROSS ALL OF
WEST TEXAS AND SOUTHEASTERN NEW MEXICO...

.A powerful upper level storm system will move over west Texas and
southeastern New Mexico Sunday. Wind gusts as high as 75 mph are 
expected across the Guadalupe and Delaware Mountains with gusts 
approaching 60 mph across the plains. These winds along with low 
RH values will result in highly critical fire weather conditions 
Sunday afternoon, especially in areas where greenup has not 
occurred.

NMZ119-TXZ045-050-059-060-067-075-082-274-278>280-282-240800-
/O.UPG.KMAF.FW.A.0007.240324T1700Z-240325T0300Z/
/O.NEW.KMAF.FW.W.0007.240324T1700Z-240325T0300Z/
Lea-Gaines-Andrews-Loving-Winkler-Ward-Pecos-Terrell-
Reeves County Plains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Lower Brewster County-
256 PM CDT Sat Mar 23 2024 /156 PM MDT Sat Mar 23 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20-FT WINDS OF
20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning for relative humidity of 15 percent or less, 20-foot
winds of 20 mph or more, and high to very high fire danger, which
is in effect from noon CDT /11 AM MDT/ to 10 PM CDT /9 PM MDT/ 
Sunday. The Fire Weather Watch is no longer in effect.

* AFFECTED AREA...Gaines, Andrews, Loving, Winkler, Ward, Pecos, 
  Terrell, Lea, Reeves County Plains, Davis Mountains Foothills, 
  Central Brewster County, Chisos Basin and Lower Brewster 
  County.

* TIMING...Sunday afternoon through Sunday evening.

* WINDS...West 35 to 45 mph with gusts up to 70 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* RFTI...6 or critical.

* IMPACTS...Avoid the use of open flames or any activities that
  may generate sparks, such as outdoor burning or welding.
  Extinguish cigarettes in vehicles. Accidental ignitions will
  have the potential to grow into dangerous wind-driven 
  wildfires. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

NMZ116>118-TXZ046>048-051>053-061>063-068>070-270>273-275>277-281-
240800-
/O.NEW.KMAF.FW.W.0007.240324T1700Z-240325T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Dawson-Borden-Scurry-Martin-Howard-Mitchell-Ector-
Midland-Glasscock-Crane-Upton-Reagan-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Chinati Mountains-Marfa Plateau-
Davis Mountains-Presidio Valley-
256 PM CDT Sat Mar 23 2024 /156 PM MDT Sat Mar 23 2024/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20-FT WINDS OF
20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE DANGER...

The National Weather Service in Midland/Odessa has issued a Red 
Flag Warning for relative humidity of 15 percent or less, 20-foot 
winds of 20 mph or more, and high to very high fire danger, which
is in effect from noon CDT /11 AM MDT/ to 10 PM CDT /9 PM MDT/ 
Sunday.

* AFFECTED AREA...Dawson, Borden, Scurry, Martin, Howard, 
  Mitchell, Ector, Midland, Glasscock, Crane, Upton, Reagan, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Guadalupe Mountains Above 7000 Feet, Guadalupe 
  and Delaware Mountains, Van Horn and Highway 54 Corridor, 
  Eastern Culberson County, Chinati Mountains, Marfa Plateau, 
  Davis Mountains and Presidio Valley.

* TIMING...late Sunday morning through Sunday evening.

* WINDS...West 35 to 45 mph with gusts up to 75 mph.

* RELATIVE HUMIDITY...As low as 14 percent.

* RFTI...6 or critical.

* IMPACTS...Avoid the use of open flames or any activities that
  may generate sparks, such as outdoor burning or welding.
  Extinguish cigarettes in vehicles. Accidental ignitions will
  have the potential to grow into dangerous wind-driven 
  wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures will increase
potential for fire growth.

&&

$$
2 follow-up statements
216 
WWUS84 KMAF 232012
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
312 PM CDT Sat Mar 23 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 15% OR
LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE
DANGER FOR WEST TEXAS AND SOUTHEAST NEW MEXICO...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
250300-
/O.CON.KMAF.FW.W.0007.240324T1700Z-240325T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
312 PM CDT Sat Mar 23 2024 /212 PM MDT Sat Mar 23 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TO 10 PM CDT /9 PM MDT/ SUNDAY FOR RELATIVE HUMIDITY OF 15% OR 
LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY HIGH FIRE 
DANGER...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Terrell, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, 
  Guadalupe and Delaware Mountains, Van Horn and Highway 54 
  Corridor, Eastern Culberson County, Reeves County Plains, 
  Chinati Mountains, Marfa Plateau, Davis Mountains, Davis 
  Mountains Foothills, Central Brewster County, Chisos Basin, 
  Presidio Valley and Lower Brewster County.

* TIMING...From noon CDT /11 AM MDT/ to 10 PM CDT /9 PM MDT
  Sunday.

* WINDS...West 35 to 45 mph with gusts up to 75 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...5 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks, such as outdoor burning or welding. 
  Extinguish cigarettes in vehicles. Accidental ignitions will 
  have the potential to grow into dangerous wind-driven 
  wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures will increase
potential for fire growth.

&&

$$
857 
WWUS84 KMAF 240701
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
201 AM CDT Sun Mar 24 2024

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
241915-
/O.CON.KMAF.FW.W.0007.240324T1700Z-240325T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
201 AM CDT Sun Mar 24 2024 /101 AM MDT Sun Mar 24 2024/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 10 PM CDT /9 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY
OF 15% OR LESS, 20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO VERY
HIGH FIRE DANGER...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Terrell, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, 
  Guadalupe and Delaware Mountains, Van Horn and Highway 54 
  Corridor, Eastern Culberson County, Reeves County Plains, 
  Chinati Mountains, Marfa Plateau, Davis Mountains, Davis 
  Mountains Foothills, Central Brewster County, Chisos Basin, 
  Presidio Valley and Lower Brewster County.

* TIMING...From noon CDT /11 AM MDT/ to 10 PM CDT /9 PM MDT 
  Sunday.

* WINDS...West 35 to 45 mph with gusts up to 75 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* RFTI...5-6 or critical.

* IMPACTS...Avoid the use of open flames or any activities that 
  may generate sparks, such as outdoor burning or welding. 
  Extinguish cigarettes in vehicles. Accidental ignitions will 
  have the potential to grow into dangerous wind-driven 
  wildfires.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity, and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 23, 1:55 PM MDT, 1 minute earlier.

Area forecast discussion, Mar 23, 1:55 PM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
255 PM CDT Sat Mar 23 2024

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 253 PM CDT Sat Mar 23 2024

WV imagery shows an upper trough off the PacNW coast, leaving West
Texas and Southeast New Mexico under muddled, southwest flow aloft
on the backside of an exiting ridge. Despite a plethora of high
clouds streaming through the ridge, leeside troughing is developing
on the Front Range ahead of the PacNW trough, increasing return flow
this afternoon.  As this troughing continues to strengthen, models
develop a 55+kt LLJ overnight.  This is a particularly strong LLJ,
even for West Texas.  This will begin developing over the Stockton
Plateau shortly after sundown, then migrate northeast overnight.
With a gradient this strong, advisory-level winds are expected
across the eastern zones overnight.  Cloud cover and mixing will
keep overnight lows ~ 11-13F above normal.

Overnight, a trough will break off from the main lobe of the PacNW
system, and dig to the Four Corners by 18Z Sunday, increasing
southwest flow aloft over West Texas and Southeast New Mexico.  This
will develop a strong mountain wave signature over the Guadalupes.
NAM/GFS forecast soundings area-wide mix to around 650/625mb,
respectively, mixing warning-level westerlies to the surface over
the northwest CWA, and advisory winds elsewhere.  Despite recent
rains, BLDU looks likely to accompany these winds.  A Pac front will
move through the area during the afternoon, keeping afternoon highs
right around normal.

The Pac front will sharpen up a dryline across the eastern fringes
of the CWA a shower or two at best looks possible before convection
quickly moves east.  Winds should decrease, at least temporarily,
overnight before the main trough arrives Monday.  Lows Sunday night
should come in right around normal.

&&

.LONG TERM...
(Monday through Friday)
Issued at 253 PM CDT Sat Mar 23 2024

Clearing and cooler conditions are forecast for Monday with elevated
northwesterly to northerly winds expected south of the Pecos River.
Thereafter, quasi-zonal flow aloft along with a return to southerly
winds are forecast through the end of the work week. High
temperatures Monday will be some 5-10 degrees below normal, climbing
back to normal Tuesday and Wednesday, then 5-10 degrees above normal
Thursday and Friday. Lows will be around normal for late March.
There could be some wraparound showers across the northern Permian
Basin Monday afternoon, but otherwise, the chances of significant
weather impacting west Texas and southeastern New Mexico look slim
to none. -bc

&&

.AVIATION...
(18Z TAFS)
Issued at 1139 AM CDT Sat Mar 23 2024

Return flow will increase and become gusty this afternoon, despite
plenty of high cloud. Overnight, a 55+kt LLJ will keep winds
elevated. Sunday, winds will mix early, veering to west and
increasing substantially as clouds decrease. MVFR visibility due
to BLDU is expected beginning around noon.

&&

.FIRE WEATHER...
Issued at 253 PM CDT Sat Mar 23 2024

A powerful storm system will move across west Texas and southeastern
New Mexico Sunday. A core of 70-100 knot winds in the 700 to 500 hPa
layer will overspread the region, and clearing is expected to occur
from west to east during the late morning and afternoon. RFTI values
of 5-7 or greater are likely (~70 percent chance of occurrence) and
ERC values will rise to around 50 percent. Strong (20-40 mph with
gusts to 70 mph) westerly to southwesterly winds are forecast at the
surface, and despite ERC values being marginal with some greenup
seen across eastern areas, we believe at this time that fine fuels
(where they exist) will overperform despite excellent RH recovery
overnight tonight. Given this and that the winds will be quite
strong across western regions, we've gone ahead and issued a Red
Flag Warning for all of west Texas and southeastern New Mexico. We
may be hitting a fly with a sledgehammer, but given the strength of
the winds and the RH values falling into the teens more or less
aligned with a low level thermal ridge, it is better to err on the
side of caution here.

Winds Monday will be elevated south of the Pecos as the core of the
upper-level wind maximum sags south, and near-critical fire weather
conditions are forecast for the Big Bend. Right now, we're not
highlighting any threats at this time; however, later shifts will
monitor evolving trends. -bc

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               56  77  46  67 /   0   0   0  10
Carlsbad                 53  67  42  63 /  10   0   0  10
Dryden                   54  84  48  71 /   0   0   0   0
Fort Stockton            57  78  45  66 /   0   0   0  10
Guadalupe Pass           50  57  37  52 /  10   0   0  10
Hobbs                    50  68  39  62 /   0   0   0  10
Marfa                    47  68  34  57 /  10   0   0  10
Midland Intl Airport     55  75  45  65 /   0   0   0   0
Odessa                   55  74  46  65 /   0   0   0   0
Wink                     54  74  44  67 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 7 AM CDT /6 AM MDT/ to 10 PM CDT /9 PM
     MDT/ Sunday for Andrews-Borden-Chinati Mountains-Davis
     Mountains-Davis Mountains Foothills-Dawson-Eastern
     Culberson County-Ector-Gaines-Guadalupe Mountains Above
     7000 Feet-Guadalupe and Delaware Mountains-Loving-Marfa
     Plateau-Martin-Midland-Presidio Valley-Reeves County Plains-
     Van Horn and Highway 54 Corridor-Ward-Winkler.

     Red Flag Warning from noon CDT /11 AM MDT/ to 10 PM CDT /9 PM
     MDT/ Sunday for Andrews-Borden-Central Brewster County-
     Chinati Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Wind Advisory from 9 PM this evening to 10 PM CDT Sunday for
     Central Brewster County-Chisos Basin-Crane-Glasscock-Howard-
     Lower Brewster County-Mitchell-Pecos-Reagan-Scurry-Terrell-
     Upton.

NM...High Wind Warning from 6 AM to 9 PM MDT Sunday for Central Lea
     County-Eddy County Plains-Guadalupe Mountains of Eddy
     County-Northern Lea County-Southern Lea County.

     Red Flag Warning from 11 AM to 9 PM MDT Sunday for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

&&

SHORT TERM...44
LONG TERM....70
AVIATION...44
Hazardous weather outlook, Mar 23, 1:56 PM MDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
256 PM CDT Sat Mar 23 2024

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-242000-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
256 PM CDT Sat Mar 23 2024 /156 PM MDT Sat Mar 23 2024/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...This afternoon and tonight.

A Wind Advisory is in effect for the lower Trans Pecos and eastern
Permian Basin tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A Red Flag Warning is in effect Sunday afternoon and evening for all
of west Texas and southeastern New Mexico.

A High Wind Warning is in effect for the western high terrain and
adjacent plains, southeastern New Mexico and the northern and
western Permian Basin on Sunday.

The Wind Advisory remains in effect through Sunday evening for the
lower Trans Pecos and eastern Permian Basin.

Blowing dust associated with the strong winds may locally reduce
visibilities on Sunday.

Breezy to windy conditions persist through Monday evening for
locations south and west of the Pecos.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 1:30 AM MDTHigh Wind WarningMAFEddy, Lea3 days
Mar 23, 1:43 AM MDTFire Weather WatchMAFLea12 hr
Mar 23, 1:30 AM MDTWind AdvisoryMAFBrewster, Crane, Glasscock, Howard, Mitchell, Pecos and 4 more44 hr

Nearby

Red Flag Warnings in Texas, 2024Red Flag Warnings in New Mexico, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.